I injected a topical serum containing hyaluronic acid, water, aloe, & fragrance into my face...I look like a chipmunk. Very stupid I know, but will this swelling go away or is this permanent? It's a product by Loreal. I really screwed up. Please help.
I Injected a Topical Skin Care Product into my Face - What Should I Do?!
Doctor Answers 3
This can be very serious
We are seeing contaminated material getting into the public's hands and having disasterous side effects. Atypical myocobactrium infections are the most common complications. This is in addition to lay people having no idea what they are doing as to where and how much to inject. I am so very sorry that you did not use good judgement with something as important as your face and your health. I am not sure any doctor will take on helping you with this problem and opening themselves to lawsuit exposure. I hope it works out. Good luck.
Have a question? Ask a doctor
Injection with a topical product
Obviuosly, you know the answer already. You shouldn't inject topical agents into the skin. You swelling could be due to many things. Hopefully you do not have an infection or necrosis of tissue. You should see a physician immediately.
Yeah you did
As you are aware by now, these products are meant to be applied topically and not to be injected. While they do have preservatives in them, they are not guaranteed to be sterile. The water component would be most troublesome.
You should see a physician who could put you on a broad spectrum antibiotic. Although I do not have the opportunity to see this visually, the area might need to be incised and drained. I doubt whether it will be permanent, but I would seek medical assistance post haste.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.